Nishmat's Women’s Health and HalachaIn memory of Chaya Mirel bat R' Avraham

  • Hebrew
  • English
  • Espnaol
  • Francais
Menu

Vesatot after bleeding on active pills

12 June, 2017

Question:

I have been on loestrin/minastrin for years and have not bled in at least 2 years (even when not taking the active pills). I have therefore not tracked vestot in years.

Recently I became a niddah after heavy staining/light flow – I think induced by travelling extensively, which seems to initiate bleeding for me. I was still on active pills. Now that I am tehorah, what vestot should I observe – chodesh and beinonis?

And since I have bled this once under unusual circumstances, do I need to observe vestot in the future when I go off active pills, even though I have not had any bleeding due to active pill cessation in years?

Thank you so much for your help.


Answer:

Stress and travel can sometimes induce irregular bleeding.

In this case, because the flow began during active pills, you will observe chodesh and beinonit.  There is no haflagah to observe, since it's been so long since you last became niddah.  Since cessation of this pill has not been associated with bleeding, you need not observe a veset then.  If the chodesh and beinonit pass without bleeding, there will be no further vesatot to observe.  If you do have bleeding then, please get back in touch with us with details.

Please write back with any further questions.


This internet service does not preclude, override or replace the psak of any rabbinical authority. It is the responsibility of the questioner to inform us of any previous consultation or ruling. As even slight variation in circumstances may have Halachic consequences, views expressed concerning one case may not be applied to other, seemingly similar cases. All health and health-related information contained within Nishmat's Women's Health & Halacha Web site is intended to be general in nature and should not be used as a substitute for consulting with your health care professional. The advice is intended to offer a basis for individuals to discuss their medical condition with their health care provider but not individual advice. Although every effort is made to ensure that the material within Nishmat's Women's Health & Halacha Web site is accurate and timely, it is provided for the convenience of the Web site user but should not be considered official. Advice for actual medical practice should be obtained from a licensed health care professional.

For further questions or comments: 

The Nishmat Women's Health and Halacha Site is a public service of Nishmat, The Jeanie Schottenstein Center for Advanced Torah Study for Women. This project and others like it are made possible by contributions from people like you. If you have benefited from the service, and wish to enable us to help others, click here to donate.


Users of Internet filtering services: This site discusses sensitive subjects that some services filter without visual indication. A page that appears 100% complete might actually be missing critical Jewish-law or medical information. To ensure that you view the pages accurately, ask the filtering service to whitelist all pages under yoatzot.org.